Thunderstorm Wind, Howell
- When
- August 21, 7:50 PM CST
- Where
- Howell County, Brandsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.650, -91.700
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 21, 5:54 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 654 PM CDT SUN AUG 21 2005 .DISCUSSION... SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT) ISOLATED CONVECTION BEGINNING TO FIRE ACROSS PARTS OF THE AREA AS TEMPERATURES HAVE RISEN INTO THE UPPER 80S AND LOWER 90S. ADJUSTING THE MORNING KSGF SOUNDING FOR THESE CONDITIONS...MLCAPE ACROSS THE REGION IS LIKELY IN EXCESS OF 2000 J/KG WITH LITTLE CAP. MCV MOVING ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI LOOKS TO BE FINALLY TOUCHING OFF A FEW STORMS. IN ADDITION...AN OLD FRONTAL BOUNDARY LINGERS ACROSS NORTHERN SECTIONS OF ARKANSAS WITH ADDITIONAL STORMS DEVELOPING IN THIS AREA. DAYTIME HEATING ALONG WITH THE FORCING FROM THE MCV SHOULD KEEP ISOLATED TO SCATTERED CONVECTION GOING INTO THE EVENING HOURS. LOOKING UPSTREAM...ANOTHER UPPER DISTURBANCE WAS NOTED IN THE WV IMAGERY AND PROFILER NETWORK MOVING INTO SOUTHWEST OKLAHOMA. THIS FEATURE WILL NEED TO BE MONITORED FOR EFFECTS ON LATE NIGHT RAIN CHANCES. CURRENTLY THINKING COVERAGE WILL BE TOO LOW TO INCLUDE LIKELY POPS TONIGHT. FOR NOW GOING WITH 40 POPS ACROSS THE WESTERN 2/3RDS OF THE AREA WITH 30 POPS TO THE EAST...ALSO WILL INCLUDE SCATTERED WORDING IN THE ZONES. NOT REALLY CONFIDENT IN ANY MODEL SOLUTION IN THE SHORT TERM. THERE WILL PROBABLY BE A SERIES OF WEAK UPPER DISTURBANCES MOVING ACROSS THE PLAINS THE NEXT COUPLE OF DAYS. EVEN WITH MORE CLOUD COVER ON MONDAY...THERE SHOULD STILL BE ENOUGH INSTABILITY FOR A FEW STORMS IF THE AREA GETS SOME OF THIS UPPER FORCING. IT LOOKS NOW LIKE THE FRONT TO THE NORTH REALLY WONT BRING LOWER SURFACE DEWPOINTS TO THE REGION AS QUICKLY AS PREVIOUSLY THOUGH. THEREFORE...IVE BACKED OFF BRINGING IN LOWER DEWPOINTS AND UPPED LOW TEMPERATURES TONIGHT THROUGH TUESDAY NIGHT. IN ADDITION...KEPT LOW POPS 30S AND 20S IN THE GRIDS THROUGH TUESDAY...BEFORE UPPER RIDGING TAKES HOLD. SAW EXTENDED PERIOD (WEDNESDAY THROUGH SUNDAY)... PERIOD BEGINS WITH UPPER RIDGE OVER THE AREA AND SHARP TROUGH ACROSS THE WESTERN US. AS SHORTWAVE ENERGY SHIFTS EAST ACROSS THE NORTHERN PLAINS...RIDGE WILL BE FLATTENED OUT OVER THE SOUTHERN 1/2 OF THE US WITH WEAK ZONAL FLOW OVER THE CWA. SOME WEAK SHORTWAVE ENERGY MAY PUSH ACROSS THE AREA BUT ARE DIFFICULT AT BEST TO TIME. HAVE KEPT FORECAST DRY AT THIS TIME FOR THIS REASON. DOESNT APPEAR THAT ANY DECENT COOL DOWN WILL OCCUR THROUGH NEXT SUNDAY GIVEN THIS TYPE OF PATTERN. LINDENBERG && .AVIATION... MAIN CONVECTIVE COMPLEX HAS PUSHED EAST OF THE SPRINGFIELD AIRPORT...BUT DECIDED TO KEEP VCTS IN THE TERMINAL FORECAST THROUGH THE EVENING. AS FOR THE KJLN TERMINAL...AN OUTFLOW BOUNDARY IS CURRENTLY MOVING THROUGH THAT REGION WITH CONVECTION BEGINNING TO DEVELOP ALONG THE KANSAS/MISSOURI BORDER. WITH THIS IN MIND...INSERTED A TEMPO GROUP FOR THUNDER THIS EVENING. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. ISOLATED CONVECTION IS POSSIBLE ON TUESDAY...BUT EXACT LOCATIONS UNCERTAIN. SAW && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN AUG 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
746 PM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS...THE STRONGEST MAY
PRODUCE:
HEAVY RAIN RESULTING IN FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND HAIL TO THE SIZE OF NICKELS ALONG WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT LOCATIONS
GENERALLY EAST OF A LINE FROM URBANA TO AVA THROUGH 10 PM.
MORE WIDELY SCATTERED AND ISOLATED STORMS ARE POSSIBLE FURTHER TO
THE WEST ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI.
DISCUSSION:
A SMALL...BUT POTENT COMPLEX OF THUNDERSTORMS WILL CONTINUE TO
PUSH EASTWARD ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MISSOURI
FOR THE REMAINDER OF THE EVENING. A THREAT OF DAMAGING
WINDS...LARGE HAIL...AND FLASH FLOODING WILL PERSIST GENERALLY
BEFORE MIDNIGHT. RAINFALL RATES WITH THE HEAVIEST STORMS WILL
EXCEED AN INCH PER HOUR AND MAY EVEN APPROACH TWO INCHES PER
HOUR. IN ADDITION...FLOODING WILL CONTINUE INTO THE OVERNIGHT
PERIODS FOR LOCATIONS WHICH ARE CURRENTLY EXPERIENCING FLASH
FLOODING.
AN UPPER DISTURBANCE OVER THE PLAINS MAY BRING ADDITIONAL ISOLATED
TO SCATTERED THUNDERSTORMS ACROSS THE REGION AFTER MIDNIGHT. THE
MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE BEGINNING OF
THE UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
THE SEVERE WEATHER THREAT WILL BE ISOLATED IN NATURE.
THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY
SEVERE WEATHER OR FLOODING REPORTS SHOULD BE FORWARDED TO LOCAL
LAW ENFORCEMENT OFFICIALS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO EMERGENCY MNGR
NEXUS DRIVE CLOSED DUE TO HIGH WATER BETWEEN HIGHWAY C
AND HIGHWAY J IN PHILLPSBURG.
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO EMERGENCY MNGR
STRUCTURAL DAMAGE TO A GAS STATION, VEHICLE DAMAGED,
POWER LINES DOWN AND DEBRIS ON ROAD.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD MOUNTAIN GROVE 37.13N 92.27W
08/21/2005 WRIGHT MO LAW ENFORCEMENT
LOW WATER BRIDGE WITH RUNNING WATER OVER IT.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SGF DOWNTOWN ARPT 37.22N 93.23W
08/21/2005 1.00 INCH GREENE MO AIRPLANE PILOT
REPORTED BY PILOT ON RUNWAY.
0645 PM FLASH FLOOD 1 N SPRINGFIELD 37.21N 93.30W
08/21/2005 GREENE MO NWS EMPLOYEE
AN ESTIMATED 5 OF RAIN FELL IN A LITTLE OVER AN HOUR.
6 OF FLOWING WATER REPORTED FLOWING THROUGH A HOME.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 1 N SPRINGFIELD 37.21N 93.30W
08/21/2005 GREENE MO NWS EMPLOYEE
AN ESTIMATED 5 OF RAIN FELL IN A LITTLE OVER AN HOUR.
6 OF FLOWING WATER REPORTED FLOWING THROUGH A HOME.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SE VANZANT 36.93N 92.27W
08/21/2005 DOUGLAS MO PUBLIC
TREES AND POWER LINES DOWN. ROOF OF ONE BARN AND
SIGNIFICANT DAMAGE TO A SECOND BARN.
FEHThe Springfield radar (KSGF), 165 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470704.